Diphenhydramine is the generic name for the medicine found in Benadryl. Like most other antihistamines, it often causes drowsiness. But it can have the opposite effect in some adults and in children. In these cases, it stimulates the brain. This can cause trouble sleeping, restlessness and, in rare cases, seizures. Seizures are more likely to occur when the dose of diphenhydramine is too high as in the case of an overdose. There are, however, many other possible causes for seizures. This link will take you to a WebMD article that talks about other causes of seizures. http://www.webmd.com/epilepsy/guide/epilepsy-causes
Important: The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, blogs, or WebMD Answers are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment. Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.